ADVERTISEMENT

Q. What could be the cause for my black stools and variations in my albumin and globulin values?

Answered by
Dr. Zubayeralam
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Oct 20, 2021

Hello doctor,

I am a 45-year-old male. My height is 5'5", and my weight is 75 kg. I have been passing black stool for several days. I consulted a doctor, and he did some blood investigations. It showed fluctuations in my serum aluminum and serum globulin values.

What should I do now?

Kindly help.

#

Hi,

Welcome to icliniq.com.

Thank you for the query. I can understand your concern. According to your statement, you have been suffering from the passing of black stool. I saw the reports that you have sent (attachments removed to protect the patient’s identity).

Passing of black stool is not always a matter of serious concern. Black foods, iron supplements, and other medications like bismuth may cause black stool. The black stool which results from bleeding is known as melena. Bleeding in the gastrointestinal tract (GIT) may cause melena. So, melena may result from various underlying health conditions like peptic ulcers, gastritis, esophageal varices, diverticulitis, inflammatory bowel diseases like ulcerative colitis, hemorrhoids, constipation, etc. As your hemoglobin level is below normal, so there may be pathological conditions.

Treatment depends upon the cause. Some investigations like endoscopy of upper GIT, colonoscopy, occult blood test, CT (computed tomography), or MRI (magnetic resonance imaging) of the abdomen are needed to detect the underlying causes for your present sufferings.

Again, according to the blood report, your globulin level is above average, and that may result from infection, inflammatory conditions, immune diseases, lymphoma, carcinoma, etc. A low albumin and globulin ratio may indicate the overproduction of globulin, resulting from the causes mentioned above or loss of albumin due to kidney disease like nephrotic syndrome.

But, one blood report does not confirm anything. Blood test results may vary from laboratory to laboratory. So, repeat the albumin, globulin, albumin globulin ratio from two different laboratories concurrently one month later. If two blood reports show abnormal results, then do as needful.

Take care.


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
I am passing black stools since two days. Why?

.. Irozorb can make the stools black or it may be happening due to gastritis or stomach ulcers. It is the iron that oxidizes and give black color, but it seems like you are taking these medications since four months. Did you have black color stoo...   Read full

I am anemic even after taking iron supplements. Why?

If it shows no iron deficiency, then you should get serum vitamin B12 and folic acid levels done, which is also the common cause of anemia ...   Read full

Could gastritis cause black stools?

.. here to help you. Most likely you are being given steroids or painkillers in the form of herbal supplements, and they have the side effect of gastritis that can cause black stools. Black stools can also be caused by multivitamins. In such case sc...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


The New COVID Variant From South Africa (Omicron)
The World Health Organisation has enlisted Omicron to be a variant of concern. Just scroll down the article to know abou...  Read more»
Managing Diabetes During Festive Season
All the festivals are indirectly a danger sign for diabetic patients. Read this article to know more about how to handle...  Read more»
What You Should Eat and Drink for A Healthy Life!!
Food is essential for our survival, and what we eat definitely impacts our health. We can easily reduce the risk of many...  Read more»

Ask your health query to a doctor online?

Ask a General Medicine Physician Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.